(Closed) Mirena after BC Pill? or Mirena in General?

posted 6 years ago in Wellness
Post # 3
Member
478 posts
Helper bee
  • Wedding: May 2013

@lazybee123:  I got mirena after 8 years on Trivora BCP.  I bled for 6 weeks and have not had a period since. (Going on 2 1/2 years now).  I have had minimal side effects.  My hair thinned a little but I had really thick hair before so it wasn’t bad.  I am starting to get a “fluttering” feeling down there but found out its a common side effect after 2 years or so.  I still love it.  And the money I am saving in pills, pads, and tampons is over $800 a year.  (Can you tell I’m an accountant!) :-). I say go for it!  Definitely take your advil AND Tylenol.  And have someone else drive you to get it done.  Do not drive yourself.  It hurts a lot but I think its worth it.

Post # 4
Member
979 posts
Busy bee

Mirena is the devil (for me, I had a ton of side effects and still suffering from them after a year of removal).  A bit of advice, do your homework before you get it.

 

Post # 5
Member
1257 posts
Bumble bee
  • Wedding: October 2013

A friend of mine got silicone poisoning from it ( I think it was silicone) and has had horrible side effects. I agree with @jmaze. Do your homework.

Post # 6
Member
1572 posts
Bumble bee
  • Wedding: May 2013

I have endometriosis and some other health issues. I tried Lupron twice, adn both times it made my lupus go crazy plus i didn’t like the side effects. a lot of my friends have Mirena and like it. The insertion was intense, but it lasted less than a minute – the worst part is the sounding (measuring how deep your uterus is). While most women who have Mirena will get shorter/lighter periods or they disappear entirely, I had a period the whole time. Luckily, my dr gave me medicine to stop my period, but it was at least lighter than usual. I had some not so great side effects as well. If my Mirena hadn’t rejected, I would have kept it. I still would try it again in teh future. 

Post # 7
Member
2515 posts
Sugar bee
  • Wedding: December 2011

i was on ortho cyclen before getting mirena (i don’t think it has the same hormones as the one you described though). i LOVED my mirena. i had absolutely no side effects whatsoever. i had my period for maybe 6 months after and then nothing until i got it out this past january (which didn’t hurt at all). insertion was really painful but it was worth it. definitely take 800mg of advil (or something similar) and take the rest of the day off work. the heating pad will be nice for after insertion (to use at home) but i don’t know if it’ll do anything to prevent pain before. there are always going to be people with horror stories but you have to realize that they’re few and far between. there will be a horror story for every form of birth control.

Post # 8
Member
239 posts
Helper bee

@lazybee123:  

i took this from a previous post i answered:

Current Pill: Mirena IUD ~ placed Sept 2011

Time on it: placed Sept 2011

Satisfaction: LOVE it. i have had no issues other than  needing the strings trimmed once. haven’t had a period since Oct 2011. i have a fairly high pain tolerance and really would only give the insertion a 2-3/10 and mainly call it pressure vs pain.  It was uncomfortable but I’ve had worse cramps due to endometriosis that has woken me in the middle of the night and left me in tears.

Pill Failures: in high school/college i was on ortho  tri-cyclen lo (not generic) for about 5 years or so before we established it was  the reason behind my blood pressure going high (130’s/90’s). stopped taking it  but then was confirmed to have endometriosis so MD recommended starting a BC up  again.  tried generic ortho lo and yaz, both of which made me either super  nauseous all the time or messed with my blood pressure and headaches.   stopped those and went for a year with no BC. i talked with my new provider and  we decided that i pretty much had slim options and that an IUD really was the  best way to go.  wouldn’t change it at all!

Read more: http://boards.weddingbee.com/topic/name-your-bc-pill/page/2#ixzz2O1QEoG1z

Post # 9
Member
172 posts
Blushing bee
  • Wedding: March 2015

I was on the ring, the pill, then switched to Mirena– the process hurts but its bareable. Breaking my wrist hurt way worse!! I have mild spotting after 2 years but its like for half a day 1 day a month.. 

 

Side effects: sometimes I get really bad cramps in my ovaries and I wonder if i developed cysts but im too lazy to get it checked out. 

The topic ‘Mirena after BC Pill? or Mirena in General?’ is closed to new replies.

Find Amazing Vendors